Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2018, 11:01 PM CST for 4 counties in Mississippi. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 11:01 PM CST (05:01 UTC)
- Expired
- Feb 24, 2018, 11:12 PM CST
- In force
- 11 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
921 WUUS54 KMEG 250501 SVRMEG MSC057-081-117-141-250545- /O.NEW.KMEG.SV.W.0023.180225T0501Z-180225T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 1101 PM CST SAT FEB 24 2018 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Northern Itawamba County in northeastern Mississippi... Northeastern Lee County in northeastern Mississippi... Southern Tishomingo County in northeastern Mississippi... Southeastern Prentiss County in northeastern Mississippi... * Until 1145 PM CST * At 1101 PM CST, a severe thunderstorm was located over Saltillo, or 8 miles southwest of Baldwyn, moving northeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Baldwyn, Tishomingo State Park, Saltillo, Guntown, Belmont, Mantachie, Tishomingo, Burton, Pratts Friendship, Sandy Springs, Blair, Marietta, Golden, Paden, Thrasher, Dennis, Kirkville, Carter Branch, Hobo Station and Petertown. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3445 8816 3431 8867 3447 8876 3473 8812 TIME...MOT...LOC 0501Z 245DEG 42KT 3440 8870 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
730
WWUS54 KMEG 250512
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1112 PM CST SAT FEB 24 2018
MSC057-081-117-141-250521-
/O.CAN.KMEG.SV.W.0023.000000T0000Z-180225T0545Z/
Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
1112 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ITAWAMBA...
NORTHEASTERN LEE...SOUTHERN TISHOMINGO AND SOUTHEASTERN PRENTISS
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Memphis.
LAT...LON 3445 8816 3431 8867 3447 8876 3473 8812
TIME...MOT...LOC 0511Z 245DEG 42KT 3445 8858
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:09 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 24, 10:09 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1009 PM CST Sat Feb 24 2018
.DISCUSSION...
Busy night with severe thunderstorms now moving across far eastern
sections of the forecast area. Flooding continues across much of
the forecast area and the Flood Watch remains in effect until 6 AM
Sunday morning. Current tornado watch will expire at 11 PM CST.
ARS
&&
.PREV DISCUSSION... /issued 348 PM CST Sat Feb 24 2018/
DISCUSSION...
Severe thunderstorms are possible across all of the Midsouth this
afternoon into tonight. There is an enhanced risk of severe
weather including the potential for wind, tornadoes, and hail. Heavy
rain is also a threat adding to the already saturated soils. The
flood watch will remain in effect through tonight for much of the
Midsouth. Expect numerous showers and thunderstorms to continue
through this afternoon into tonight ahead of an approaching cold
front. The frontal boundary should be southeast of the forecast
area by late tonight.
The front will become stationary north of the gulf coast Sunday
and Sunday night while an area of rain north of the boundary moves
into across north Mississippi. The rain chance will continue over
that area into Sunday night before moving to the east.
Another complex system will provide a chance of flooding rain and
possible severe weather around the middle of the week.
SWC
&&
.AVIATION...
For 00Z TAFs
VFR conditions in eastern sites until line gets to the areas then
LIFR likely as line gets to each site like in Jonesboro. Expect
changing winds and gusty winds with ceiling and visibilities
varying with storms. By Sunday morning things should improve a
lot. Should be light north winds switching to northeast/east by
Sunday afternoon with VFR ceilings and visibility. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 AM CST Sunday for Clay-Craighead-Crittenden-
Cross-Greene-Lawrence-Lee AR-Mississippi-Phillips-Poinsett-
Randolph-St. Francis.
MO...Flood Watch until 6 AM CST Sunday for Dunklin-Pemiscot.
MS...Flood Watch until 6 AM CST Sunday for Alcorn-Benton MS-Coahoma-
DeSoto-Marshall-Panola-Quitman-Tate-Tippah-Tunica.
TN...Flood Watch until 6 AM CST Sunday for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 24, 2:49 PM CST, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 249 PM CST Sat Feb 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 249 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an Enhanced Risk of severe thunderstorms this afternoon into the evening hours across all of the Midsouth. Damaging winds, hail, flash flooding and tornadoes are all possible. The threat of flooding will continue across all of the Midsouth although it will be greatest North and West of a line from Clarksdale Mississippi to Memphis to Paris, Tennessee. Saturated soil may make trees especially prone to be toppled by winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and strong to possibly severe thunderstorms are possible Wednesday. Flooding is also a concern midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through late tonight. SWC
In the hours before
Local storm report, Feb 24, 8:59 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 6 NNE GLEASON 36.29N 88.56W
02/24/2018 WEAKLEY TN TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 190, BLOCKING
BOTH LANES. TIME ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 9:28 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD WALNUT 34.95N 88.90W
02/24/2018 TIPPAH MS PUBLIC
FLOODING OF ROADS NEAR HWY 15 AROUND WALNUT.
&&
TLSJRLocal storm report, Feb 24, 9:37 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
937 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 SW TRIMBLE 36.17N 89.22W
02/24/2018 DYER TN PUBLIC
MULTIPLE TREES DOWN ACROSS ROAD BETWEEN NEWBERN AND
TRIMBLE.
0750 PM FLASH FLOOD 3 NE NEWBERN 36.15N 89.23W
02/24/2018 DYER TN PUBLIC
FLOODED ROADS BETWEEN TRIMBLE AND NEWBERN. POSSIBLE ROADS
WASHED OUT.
&&
TLSJRLocal storm report, Feb 24, 10:19 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
02/24/2018 UNION MS PUBLIC
PUBLIC REPORTED DOWNED TREES AND A TRAILER DAMAGED. TIME
ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 10:24 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
02/24/2018 UNION MS PUBLIC
PUBLIC REPORTED DOWNED TREES AND A TRAILER DAMAGED. TIME
ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 10:54 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 5 NE JACKSON 35.69N 88.75W
02/24/2018 E40.00 MPH MADISON TN FIRE DEPT/RESCUE
TREE DOWN ON WATSON RD JUST OUTSIDE OF JACKSON, TN.
DELAYED REPORT, TIME ESTIMATED.
0452 PM FLASH FLOOD IMBODEN 36.20N 91.18W
02/24/2018 LAWRENCE AR PUBLIC
FLOODING REPORTED THROUGHOUT THE IMBODEN AREA BY PUBLIC.
0530 PM TSTM WND DMG LORADO 35.99N 90.71W
02/24/2018 GREENE AR EMERGENCY MNGR
ROOF BLOWN OFF OF BARN ON HIGHWAY 168. TIME ESTIMATED
FROM RADAR.
0539 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
02/24/2018 CRAIGHEAD AR LAW ENFORCEMENT
TREES DOWN IN WEST JONESBORO.
0540 PM TSTM WND DMG EGYPT 35.87N 90.95W
02/24/2018 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN IN WESTERN CRAIGHEAD COUNTY, EGYPT AREA.
0554 PM TSTM WND GST TRUMANN 35.67N 90.52W
02/24/2018 E70.00 MPH POINSETT AR TRAINED SPOTTER
LIGHT POLES AND TREES DOWN IN THE TRUMANN AREA.
0555 PM TSTM WND DMG 5 S BONO 35.83N 90.81W
02/24/2018 CRAIGHEAD AR BROADCAST MEDIA
PAVILLION DESTROYED NEAR BONO, MULTIPLE REPORTS OF WIND
DAMAGE IN THE AREA.
0604 PM TSTM WND DMG MALDEN 36.58N 89.98W
02/24/2018 DUNKLIN MO LAW ENFORCEMENT
AT LEAST 20 STRUCTURES DAMAGED WITH INJURIES REPORTED.
TIME ESTIMATED BY RADAR.
0614 PM TORNADO 3 W OSCEOLA 35.70N 90.05W
02/24/2018 MISSISSIPPI AR TRAINED SPOTTER
ROOF RIPPED OFF HOTEL, CONSIDERABLE DAMAGE. TIME
ESTIMATED BY RADAR.
0619 PM TSTM WND DMG KEISER 35.67N 90.09W
02/24/2018 MISSISSIPPI AR LAW ENFORCEMENT
DAMAGE TO FIRST BAPTIST CHURCH IN KEISER, BLOWN
TRANSFORMERS, POWER LINES AND TREES DOWN.
0619 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
02/24/2018 RANDOLPH AR PUBLIC
SEVERAL ROADS ACROSS TOWN UNDER WATER.
0702 PM TSTM WND DMG 3 NE UNION CITY 36.45N 89.01W
02/24/2018 OBION TN EMERGENCY MNGR
SEVERAL HOMES DAMAGED AND POWER LINES DOWN. TIME
ESTIMATED BY RADAR.
0710 PM TSTM WND DMG 3 SW TRIMBLE 36.17N 89.22W
02/24/2018 DYER TN PUBLIC
MULTIPLE TREES DOWN ACROSS ROAD BETWEEN NEWBERN AND
TRIMBLE.
0742 PM TSTM WND DMG 6 NNE GLEASON 36.29N 88.56W
02/24/2018 WEAKLEY TN TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 190, BLOCKING
BOTH LANES. TIME ESTIMATED BY RADAR.
0750 PM FLASH FLOOD 3 NE NEWBERN 36.15N 89.23W
02/24/2018 DYER TN PUBLIC
FLOODED ROADS BETWEEN TRIMBLE AND NEWBERN. POSSIBLE ROADS
WASHED OUT.
0910 PM FLASH FLOOD WALNUT 34.95N 88.90W
02/24/2018 TIPPAH MS PUBLIC
FLOODING OF ROADS NEAR HWY 15 AROUND WALNUT.
1008 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
02/24/2018 UNION MS PUBLIC
PUBLIC REPORTED DOWNED TREES AND A TRAILER DAMAGED. TIME
ESTIMATED BY RADAR.
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:13 PM CST | Flash Flood Warning | MEG | DeSoto | 6 hr |
| Feb 24, 6:49 PM CST | Flash Flood Warning | MEG | Coahoma, Quitman, Tate, Tunica | 6 hr |
| Feb 24, 7:30 PM CST | Special Weather Statement | MEG | DeSoto | 45 min |
| Feb 24, 7:44 PM CST | Special Weather Statement | MEG | Panola, Quitman, Tate | 46 min |
| Feb 24, 9:12 PM CST | Flash Flood Warning | MEG | Benton, Marshall, Tate, Tippah | 3 hr |
| Feb 24, 9:32 PM CST | Flash Flood Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 4 hr |
| Feb 24, 9:36 PM CST | Tornado Warning | MEG | Alcorn, Tippah | 39 min |
| Feb 24, 10:00 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 45 min |
| Feb 24, 10:04 PM CST | Tornado Warning | MEG | Lee, Prentiss, Union | 41 min |
| Feb 24, 10:05 PM CST | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 40 min |
| Feb 24, 10:24 PM CST | Flash Flood Warning | MEG | Alcorn, Calhoun, Lee, Pontotoc, Prentiss, Tishomingo and 1 more | 3 hr |
| Feb 24, 10:31 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.